Puerto Rico, 2003

Drought in Puerto Rico, March 1 to 31, 2003

March 1 to 31, 2003 · NWS SJU · 1 event in 1 county or zone

1 drought, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 28, 11:00 PM AST, 1 hour earlier.

Area forecast discussion, Feb 28, 11:00 PM AST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 PM AST FRI FEB 28 2003

THE LOCAL ATMOSPHERE WILL BE VERY STABLE THROUGH THE WEEKEND AND
LIKELY BEYOND. THE COMBINATION OF A LOW LEVEL AND MID TO UPPER LEVEL
RIDGE WILL BRING SUBSIDENCE ACROSS THE REGION AND KEEP LOW AND MID
LEVEL MOISTURE TO A MINIMUM DURING THIS TIME. EXCEPT FOR THE FORCING
FROM LOCAL ISLAND EFFECTS...NO LARGE SCALE PRECIP OR CONVECTION IS
ANTICIPATED ACROSS THE REGION.

EARLIER DISCUSSION AT 658 PM UPDATE...

CLOUDS HAVE DISSIPATED CONSIDERABLY OVER OUR FORECAST AREA AS WELL
AS UPSTREAM. A FEW CLOUDS CAN BE NOTED IN THE IR IMAGERY OVER THE
CARIBBEAN SOUTH OF SOUTHWEST PUERTO RICO...THESE WILL PRODUCE SOME
SCATTERED SHOWERS AS THEY MOVE WEST-NORTHWEST. AIR CONTINUES DRY
ELSEWHERE SO HAVE UPDATED ZONES TO REFLECT LOWER MINIMUMS...CLOUD
COVER AND POPS.
SNELL

.SJU...
.PR...NONE.
.VI...NONE.

EQUIPMENT: RADAR OUT OF SERVICE.

DIEHL

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
    HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE  (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
    HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
Hazardous weather outlook, Feb 28, 6:30 AM AST, 17 hours 30 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-282000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST FRI FEB 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.

.SATURDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.

.SATURDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 drought. Local standard time, as filed.

Drought, Mayaguez and Vicinity

When
March 1, 12:00 AM AST to March 31, 12:00 AM AST
Where
Mayaguez and Vicinity forecast zone
Reported by
NEWSPAPER

Coffee farmers in western Puerto Rico, Barrio Rio Cañas, indicated that dry spell has impacted the coffee trees and they have have not bloomed.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347228.